Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Lattice points and Lie groups. II


Author: Robert S. Cahn
Journal: Trans. Amer. Math. Soc. 183 (1973), 131-137
MSC: Primary 22E45
DOI: https://doi.org/10.1090/S0002-9947-73-99952-2
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let C be the Casimir operator on a compact, simple, simply connected Lie group G of dimension n. The number of eigenvalues of C, counted with their multiplicities, of absolute value less than or equal to t is asymptotic to $ k{t^{n/2}},\;k$ a constant. This paper shows the error of this estimate to be $ O({t^{2b + a(a - 1)/(a + 1)}})$; where a = rank of G and $ b = {\raise0.5ex\hbox{$\scriptstyle 1$} \kern-0.1em/\kern-0.15em \lower0.25ex\hbox{$\scriptstyle 2$}}(n - a)$.


References [Enhancements On Off] (What's this?)

  • [1] R. Beals, Global asymptotic estimates for elliptic spectral functions and eigenvalues, Bull. Amer. Math. Soc. 74 (1968), 358-360. MR 36 #4172. MR 0221120 (36:4172)
  • [2] -, On eigenvalue distributions for elliptic operators without smooth coefficients, Bull. Amer. Math. Soc. 72 (1966), 701-705. MR 33 #4449. MR 0196257 (33:4449)
  • [3] C. S. Herz, On the number of lattice points in a convex set, Amer. J. Math 84 (1962), 126-133. MR 25 #3015. MR 0139583 (25:3015)
  • [4] L. Hörmander, The spectral function of an elliptic operator, Acta Math. 121 (1968), 193-218. MR 0609014 (58:29418)
  • [5] N. Jacobson, Lie algebras, Interscience Tracts in Pure and App. Math., no. 10, Interscience, New York, 1962. MR 26 #1345. MR 0143793 (26:1345)
  • [6] W. Littman, Fourier transforms of surface-carried measures and differentiability of surface averages, Bull. Amer. Math. Soc. 69 (1963), 766-770. MR 27 #5086. MR 0155146 (27:5086)
  • [7] B. Randol, A lattice-point problem, Trans. Amer. Math. Soc. 121 (1966), 257-268. MR 34 #1291. MR 0201407 (34:1291)
  • [8] J.-P. Serre, Algèbres de Lie semi-simples complexes, Benjamin, New York, 1966. MR 35 #6721. MR 0215886 (35:6721)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22E45

Retrieve articles in all journals with MSC: 22E45


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-73-99952-2
Keywords: Compact simple Lie group, lattice points, elliptic operator, Poisson summation formula
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society